Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

November 19, 20154 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Nov 19, 2015, 3:59 AM EST for 4 counties in Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 19, 2015, 3:59 AM EST (08:59 UTC)
Expired
Nov 19, 2015, 5:00 AM EST
In force
61 min
Issued by
NWS Atlanta, GA

Counties Glascock County, GA, Jefferson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS82 KFFC 190859
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST THU NOV 19 2015
 
GAZ062-073>076-084-085-097-191000-
JOHNSON GA-WILKINSON GA-GLASCOCK GA-WASHINGTON GA-LAURENS GA-
BALDWIN GA-JEFFERSON GA-WARREN GA-
359 AM EST THU NOV 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...EASTERN
WILKINSON...GLASCOCK...WASHINGTON...NORTHERN LAURENS...EASTERN
BALDWIN...JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 500 AM
EST...

AT 358 AM EST...A STRONG THUNDERSTORM WAS NEAR TOOMSBORO...OR 7 MILES
SOUTHEAST OF IRWINTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN 
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR 
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN 
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO 
           TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...LOUISVILLE...WRIGHTSVILLE...GIBSON...IRWINTON...
WRENS...WADLEY...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...STAPLETON...BARTOW...OCONEE...AVERA...MITCHELL...
DEEPSTEP...RIDDLEVILLE AND EDGE HILL.

LAT...LON 3315 8227 3307 8229 3295 8227 3289 8229
      3256 8301 3290 8325 3334 8248 3333 8242
      3331 8240 3331 8234 3330 8231 3327 8229
      3327 8226 3323 8223
TIME...MOT...LOC 0858Z 235DEG 32KT 3274 8309 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 19, 3:42 AM EST, 17 minutes earlier.

Area forecast discussion, Nov 19, 3:42 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EST THU NOV 19 2015

.SHORT TERM /TODAY THROUGH FRIDAY/...
FRONTAL SYSTEM MOVING THROUGH THE STATE THIS MORNING
WITH SHOWERS AND LOW CEILINGS ACROSS THE REGION. THE COLD FRONT IS
CURRENTLY MOVING THROUGH THE ATL AREA AND WILL CONTINUE MOVING EAST
THROUGH TONIGHT. THE MODELS ARE SHOWING THE EASTWARD PROGRESSION
SLOWING DOWN TODAY BUT IT IS STILL EXPECTED TO BE EAST OF THE CWA BY
00Z FRI. WINDS HAVE DIMINISHED GREATLY BEHIND THIS FRONT AND SOME
AREAS OF DENSE FOG HAVE DEVELOPED ACROSS ALABAMA. WE CURRENTLY ONLY
HAVE SOME PATCHY AREAS OF FOG WITH VISIBILITIES ONLY DIMINISHED DOWN
TO 2-5 MILES. WILL CONTINUE TO WATCH THE DEVELOPMENT OF THIS FOG AND
MAY NEED TO ISSUE AN ADVISORY OVER THE NEXT FEW HOURS. ONCE THE SUN
RISES ANY FOG THAT HAS DEVELOPED WILL BURN OFF QUICKLY AS A MUCH
DRIER AIRMASS IS FORECASTED TO MOVE INTO THE STATE. A HIGH PRESSURE
RIDGE BUILDS BACK INTO THE AREA TODAY FROM THE CENTRAL PLAINS WHICH
WILL KEEP THINGS DRY THROUGH THE END OF THE SHORT TERM.

01

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
PRETTY QUIET LONG TERM FORECAST STILL ON TAP.

HIGH PRESSURE WILL STILL IN PLACE ACROSS THE CWFA FRIDAY NIGHT...BUT
THE RIDGE SHOULD MOVE OFFSHORE ON SATURDAY AHEAD OF A COLD FRONT.
THE FRONT SHOULD MOVE THROUGH LATE SUNDAY INTO MONDAY. THERE ARE
SILL SOME DIFFERENCES BETWEEN THE GFS AND ECMWF...WITH THE GFS STILL
DRY AND THE ECMWF HAS SWITCHED BACK TO HAVING SOME LIGHT PRECIP OVER
THE AREA. FOR THE SAKE OF CONSISTENCY...SINCE THE POPS ARE PRETTY
SMALL ANYWAY...WILL LEAVE THEM OUT FOR NOW. WILL GIVE THE MODELS A
LITTLE MORE TIME TO COME INTO LINE...INSTEAD OF FLIP FLOPPING THE
FORECAST.

HIGH PRESSURE WILL ONCE AGAIN BUILD BACK IN FOR THE FIRST OF NEXT
WEEK. COLDER TEMPS ARE EXPECTED...WITH VALUES RUNNING BETWEEN 10 TO
15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

NLISTEMAA

&&

.AVIATION...
06Z UPDATE...
SHOWERS MOVING EAST OF THE TAF SITES WITH SOME FOG DEVELOPING
ACROSS THE AREA. WINDS ARE TURNING TO THE WEST WITH WIND SPEEDS
MAINLY 5KT OR LESS THIS MORNING. WILL SEE WINDS TURN TO THE NW
WITH SPEEDS 12KT OR LESS THIS AFTERNOON. CEILINGS ARE SLOWLY
LIFTING BEHIND THIS FRONT BUT MAY SEE SOME BRIEF PERIODS OF VLIFR
CEILINGS WITH FOG DEVELOPMENT. ANY LOW CEILINGS AND FOG THAT DOES
DEVELOP WILL BURN OFF QUICKLY AFTER SUNRISE AS A MUCH DRIER
AIRMASS MOVES IN.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  44  64  40 /  20   0   0   0
ATLANTA         67  46  63  43 /   5   0   0   0
BLAIRSVILLE     64  37  60  36 /   5   0   0   0
CARTERSVILLE    67  41  62  40 /   5   0   0   0
COLUMBUS        70  47  68  46 /  10   0   0   0
GAINESVILLE     67  45  62  41 /  10   0   0   0
MACON           72  46  68  42 /  30   0   0   0
ROME            66  41  62  39 /   5   0   0   0
PEACHTREE CITY  68  42  64  40 /  10   0   0   0
VIDALIA         77  51  69  46 /  60  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NLISTEMAA
AVIATION...01
Hazardous weather outlook, Nov 19, 2:54 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EST THU NOV 19 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
254 AM EST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

HEAVY RAINFALL HAS HELPED PUSH SOME RIVERS AND CREEKS INTO MINOR
FLOOD STAGE. SEVERAL RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED.

In the hours before

Special weather statement, Nov 19, 3:59 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST THU NOV 19 2015

GAZ062-073>076-084-085-097-191000-
JOHNSON GA-WILKINSON GA-GLASCOCK GA-WASHINGTON GA-LAURENS GA-
BALDWIN GA-JEFFERSON GA-WARREN GA-
359 AM EST THU NOV 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...EASTERN
WILKINSON...GLASCOCK...WASHINGTON...NORTHERN LAURENS...EASTERN
BALDWIN...JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 500 AM
EST...

AT 358 AM EST...A STRONG THUNDERSTORM WAS NEAR TOOMSBORO...OR 7 MILES
SOUTHEAST OF IRWINTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...LOUISVILLE...WRIGHTSVILLE...GIBSON...IRWINTON...
WRENS...WADLEY...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...STAPLETON...BARTOW...OCONEE...AVERA...MITCHELL...
DEEPSTEP...RIDDLEVILLE AND EDGE HILL.

LAT...LON 3315 8227 3307 8229 3295 8227 3289 8229
      3256 8301 3290 8325 3334 8248 3333 8242
      3331 8240 3331 8234 3330 8231 3327 8229
      3327 8226 3323 8223
TIME...MOT...LOC 0858Z 235DEG 32KT 3274 8309

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:14 PM ESTSpecial Weather StatementFFCCrawford31 min
Nov 18, 8:18 PM ESTRiver Flood WarningFFCForsyth15 hr
Nov 18, 8:18 PM ESTRiver Flood WarningFFCForsyth, Fulton57 hr
Nov 18, 8:18 PM ESTRiver Flood WarningFFCGwinnett26 hr
Nov 18, 8:18 PM ESTRiver Flood WarningFFCGwinnett10 hr
Nov 18, 8:35 PM ESTSpecial Weather StatementFFCTelfair25 min
Nov 18, 9:01 PM ESTSpecial Weather StatementFFCHancock29 min
Nov 18, 9:07 PM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren24 min
Nov 18, 9:08 PM ESTRiver Flood WarningFFCDeKalb, Rockdale31 hr
Nov 18, 9:08 PM ESTRiver Flood WarningFFCNewton, Rockdale43 hr
Nov 18, 9:08 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Nov 18, 9:15 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Nov 18, 9:15 PM ESTRiver Flood WarningFFCBarrow, Jackson30 hr
Nov 18, 9:20 PM ESTSpecial Weather StatementFFCOglethorpe25 min
Nov 18, 9:34 PM ESTSpecial Weather StatementFFCWarren, Wilkes26 min
Nov 19, 5:29 AM ESTSpecial Weather StatementFFCJefferson46 min
Nov 19, 11:05 AM ESTRiver Flood WarningFFCGwinnett8 hr

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.